| Catalog Number |
302833 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/22/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the syringe 30ml ls s/c 56 experienced foreign matter contamination.The following information has been provided by the customer: verbatim: ¿nurse found the barrel with foreign matter before using.¿ see pr for additional details.Complaint summary detail: this is mdr reportable.If foreign matter particles are in the fluid path or on the cannula it may have the potential to enter the blood stream of an individual and possibly cause harm i.E.Embolism, infection, etc.Event type: foreign matter / malfunction.
Event or Problem Description
Additional Manufacturer Narrative
Investigation summary: one sample and two photos were received for evaluation.The sample has embedded 7 spots with burnt plastic embedded in the barrel wall.The photos show the embedded foreign matter.Burns can be caused when there is blockage in the mold vents/ gates which can cause burns on the flange of the syringe during molding process.Embedded foreign matter can occur at the startup of an injection mold/press or intermittently during the injection molding process.Degraded resin inherently builds up in the barrel and hot-runner system of the mold and press.The degraded resin can break loose and be molded into components.This is a cosmetic defect only and does not affect the integrity of the syringe.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.